Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 6, 2014, 3:14 PM CST for Doniphan County, Kansas; 20 counties in Missouri. It took effect at Feb 6, 2014, 10:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 3:14 PM CST (21:14 UTC)
- In effect from
- Feb 6, 2014, 10:00 PM CST
- Expired
- Feb 7, 2014, 3:54 AM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Chariton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS43 KEAX 062114 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 PM CST THU FEB 6 2014 ...DANGEROUS WIND CHILLS TONIGHT THROUGH MID MORNING FRIDAY... .TEMPERATURES ARE EXPECTED TO FALL TO 5 TO 10 BELOW ZERO TONIGHT. ALTHOUGH WINDS WILL BE RELATIVELY LIGHT...WITH TEMPERATURES SO COLD...IT WILL NOT TAKE MUCH FOR WIND CHILL VALUES TO FALL INTO THE 15 TO 20 BELOW RANGE. FRIDAY MORNING WINDS WILL PICK UP FROM THE SOUTH AND TEMPERATURES WILL QUICKLY RISE ALLOWING CONDITIONS TO IMPROVE, KSZ102-MOZ001>008-011>017-023>025-032-033-070515- /O.NEW.KEAX.WC.Y.0007.140207T0400Z-140207T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 314 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST FRIDAY. * LOCATION...NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS. * WIND CHILLS...OVERNIGHT TEMPERATURES WILL DROP TO 5 TO 10 BELOW ZERO. WIND CHILLS WILL DROP TO BETWEEN 15 AND 20 BELOW ZERO FROM AROUND MIDNIGHT TO MID MORNING FRIDAY. * WINDS...WILL GENERALLY BE VARIABLE AROUND 5 MPH. * IMPACTS...THE BITTERLY COLD TEMPERATURES TONIGHT THROUGH MID- MORNING FRIDAY WILL RESULT IN DANGEROUSLY COLD WIND CHILLS WHICH CAN RESULT IN FROSTBITE IF BARE SKIN IS EXPOSED AND POTENTIALLY LEAD TO HYPOTHERMIA IF YOU ARE NOT PROPERLY DRESSED PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
543 WWUS43 KEAX 070436 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1036 PM CST THU FEB 6 2014 ...DANGEROUS WIND CHILLS TONIGHT THROUGH MID MORNING FRIDAY... .TEMPERATURES ARE EXPECTED TO FALL TO 5 TO 10 BELOW ZERO TONIGHT. ALTHOUGH WINDS WILL BE RELATIVELY LIGHT...WITH TEMPERATURES SO COLD...IT WILL NOT TAKE MUCH FOR WIND CHILL VALUES TO FALL INTO THE 15 TO 20 BELOW RANGE. FRIDAY MORNING WINDS WILL PICK UP FROM THE SOUTH AND TEMPERATURES WILL QUICKLY RISE ALLOWING CONDITIONS TO IMPROVE... KSZ102-MOZ001>008-011>017-023>025-032-033-071300- /O.CON.KEAX.WC.Y.0007.000000T0000Z-140207T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 1036 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. * LOCATION...NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS. * WIND CHILLS...OVERNIGHT TEMPERATURES WILL DROP TO 5 TO 10 BELOW ZERO. WIND CHILLS WILL DROP TO BETWEEN 15 AND 20 BELOW ZERO FROM AROUND MIDNIGHT TO MID MORNING FRIDAY. * WINDS...WILL GENERALLY BE VARIABLE AROUND 5 MPH. * IMPACTS...THE BITTERLY COLD TEMPERATURES TONIGHT THROUGH MID- MORNING FRIDAY WILL RESULT IN DANGEROUSLY COLD WIND CHILLS WHICH CAN RESULT IN FROSTBITE IF BARE SKIN IS EXPOSED AND POTENTIALLY LEAD TO HYPOTHERMIA IF YOU ARE NOT PROPERLY DRESSED PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
399 WWUS43 KEAX 070954 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 AM CST FRI FEB 7 2014 KSZ102-MOZ001>008-011>017-023>025-032-033-071100- /O.CAN.KEAX.WC.Y.0007.000000T0000Z-140207T1500Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- LIVINGSTON-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 354 AM CST FRI FEB 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. WINDS ACROSS FAR NORTHERN MISSOURI AND NORTHEAST KANSAS WILL REMAIN LIGHT TO CALM THROUGH THIS MORNING. ALTHOUGH BITTERLY COLD TEMPERATURES WELL BELOW ZERO WILL PERSIST FROM ALBANY TO TRENTON TO KIRKSVILLE WHERE SKIES ARE CLEAR...NO ADDITIONAL IMPACTS FROM WIND CHILL ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 10:52 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 6, 10:52 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1052 AM CST Thu Feb 6 2014 .DISCUSSION...(Today and Tonight) Issued at 411 AM CST THU FEB 6 2014 The biggest, and maybe only, certainty for the forecast over the next week is that its going to be cold as precipitation chances will be a little hit-or-miss. Current upper air, surface and satellite observations show weak zonal flow in place across the nation with a 1040mb high dominating surface conditions across the Central Plains. Some semblance of a zonal flow looks to persist across the Lower Missouri River Valley through the following week. Unfortunately, this regime will allow still more cold air to filter south over the next 7 days, but there will be a number of weak shortwave troughs that zip through the Plains States. The combination of surface cold air and weak warm air advection aloft should result in some accumulating snows across the region again over the next week, but confidence in timing and amounts is very low. Today into Friday morning...Cold. 1040mb high oozing its way through the Plains will keep it cold today and tonight. While the wind early this morning is rather light under our area of the surface high, this has allowed temperatures across the forecast area to drop below zero after midnight. Any little wind this morning will rapidly result in dangerously cold wind chill values as a result. Going Wind Chill Warning and Advisory look to still be well aligned with early morning readings, so no changes are planned to the going headlines. Single digits highs will prevail today with more sub-zero readings for overnight lows. This raises the question as to the need for another Wind Chill product for Friday morning as going forecast readings drop below -15F again. With current Wind Chill Warning headlines going have opted to let the day shift evaluate and issue any needed products for Friday morning. Friday afternoon through Saturday...the first in a whole series of modest shortwave troughs will begin to affect the region, possibly bringing more snow. Friday and Saturday a pair of southern and northern stream shortwaves will move across the Plains. Southern stream wave is leading the pair as it crosses the southern Plains Friday through Friday night. Warm air advection ahead of this wave could bring some snowfall, though confidence is a bit low as moisture seems a little sparse and shallow, but given how cold it is thoughts are that dendrites wont have a difficult time forming. Saturday the northern stream trough will move east through the Northern Plains. This second wave might help keep the warm air advection aloft going through Saturday and into Saturday night, though the focus for precipitation in this second wave will be much farther to the north. Have kept Chance POPs going for Friday night into early Saturday morning for these reasons, but then squeeze the Chance POPs into north central and northeast Missouri for Saturday. Accumulations likely wont be much, but could see up to an additional inch of snow through these two days. Otherwise, expect afternoon highs on Saturday to warm into the relatively balmy 20s and lower 30s. Sunday...Another reinforcing shoot of cold air will spread south behind the exiting pair of shortwave troughs from earlier in the weekend. This will push highs back down into the teens and low 20s for Sunday and Monday. Additionally, frontogenic forcing along the leading edge of the new Arctic surge may be able to squeeze out some light snow. However, confidence is not that high owing to run-to-run model inconsistencies, sparse moisture and weak forcing; therefore have left most of the region dry for Sunday. Monday through Tuesday...Another shortwave trough will barrel through the Plains, though its currently advertised trajectory through the Central Rockies is not the best. Mid-range models are in decent agreement on the timing of this wave early next week, but are still in disagree on the extent of the precipitation. This leaves concerns that the systems path through the Rockies, and strong surface high in place, might shift the systems focus well to our south. Have kept a broad chance of snow in the forecast for Monday and Monday night, but limited Tuesday's POPs to Slight Chance. Otherwise...conditions will remain below freezing through Wednesday, but there does appear to be a reasonable amount of hope that above freezing temperatures may spread across the entire forecast area next Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1052 AM CST THU FEB 6 2014 VFR conds are expected through the TAF period with bkn mid level clouds around 8-10kft expected through this evening before scattering out tonight. Winds will be between 5-10kts out of the NW today before becmg lgt and vrb tonight. Winds tomorrow morning will pick back up out of the south around 5-10kts. && DISCUSSION...Cutter AVIATION...73
Hazardous weather outlook, Feb 6, 12:55 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CST THU FEB 6 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1255 PM CST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS EXPECTED TONIGHT WITH DANGEROUSLY COLD WIND CHILLS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS POSSIBLE AT THIS TIME. SEVERAL WEAK SYSTEMS PASSING NEARBY MAY GENERATE SOME LIGHT SNOW FRIDAY NIGHT THROUGH TUESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF MJ
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.